MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN ENDOPROSTHESIS - 3; NIP

W.L. GORE & ASSOCIATES GORE VIABAHN ENDOPROSTHESIS - 3; NIP
Model Number VBJR061502A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The review of the manufacturing paperwork verified that the lot met all pre-release specifications.As the devices were not returned, no evaluation of the devices could be performed.
 
Event or Problem Description
On (b)(6) 2019, the patient was being treated for an unknown etiology using gore® viabahn® endoprostheses.It was reported the deployment line broke near the proximal end of the stent.The stent was reportedly approximately 75 percent deployed when the deployment line broke.It is reportedly unknown what caused the deployment to break.The deployment line that remained was reportedly too far down for the physician to grab to complete the deployment.The physician reportedly cut the hub of the catheter.The 6fr cook ansel sheath was exchanged for a 8fr cook ansel sheath.An attempt to retrieve the entire device by withdrawing it through the sheath was unsuccessful as the device would not come back into the sheath.It was reported the physician decided to surgically remove the device.A bypass procedure was also performed.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Corrected d6: the device was not implanted.A date was entered in error for the implant date.Corrected d7: the device was not explanted.A date was entered in error for the explant date.
 
Additional Manufacturer Narrative
Engineering evaluation states: there is no device or images available for evaluation.No root cause was found following an engineering evaluation.No anomalies or non-routine maintenance were identified that could be attributed to the failure seen in this event.Therefore, based off of the evaluation performed, no manufacturing cause could be identified.Engineering evaluation conclusion is inconclusive as it relates to the event description.

Brand Name
GORE VIABAHN ENDOPROSTHESIS - 3
Common Device Name
NIP
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9504103
Report Number2017233-2019-01264
Device Sequence Number13972975
Product Code PFV
UDI-Device Identifier00733132623747
UDI-Public00733132623747
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/09/2022
Device Model NumberVBJR061502A
Device Catalogue NumberVBJR061502A
Device Lot Number20979360
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date01/13/2020
02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;